Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2013, 1:32 PM CDT for Bexar County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2013, 1:32 PM CDT (18:32 UTC)
- Expired
- May 24, 2013, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:45 PM CDT | FLASH FLOOD | 10 Nw San Antonio, TX | A FEW HIGHWAYS IN AND AROUND SAN ANTONIO CLOSED DUE TO HIGH WATER... INCLUDING SLEEPY HOLLOW AND SUNBURST. |
| May 24, 3:05 PM CDT | FLASH FLOOD | San Antonio, TX | NUMEROUS ROAD CLOSURES AROUND THE METRO AREA DUE TO HEAVY RAINS...INCLUDING HOLBROOK DRIVE...OLD OCONNOR...DREAMLAND DR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678
WGUS54 KEWX 241832
FFWEWX
TXC029-242130-
/O.NEW.KEWX.FF.W.0010.130524T1832Z-130524T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
132 PM CDT FRI MAY 24 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BEXAR COUNTY...
* UNTIL 430 PM CDT.
* AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT HEAVY RAINFALL HAS BEEN SUFFICIENT TO PRODUCE
FLASH FLOODING ACROSS PARTS OF THE SAN ANTONIO METRO AREA.
DOPPLER RAINFALL ESTIMATES AND GROUND TRUTH REPORTS SUGGEST
OVER 2 INCHES OF RAIN HAS FALLEN ACROSS SOME LOCATIONS SINCE
NOON. STREET FLOODING HAS BEEN REPORTED AT SEVERAL LOCATIONS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
ANTONIO...UNIVERSAL CITY...ALAMO HEIGHTS...CHINA GROVE...CROSS
MOUNTAIN...HOLLYWOOD PARK...KIRBY...LEON SPRINGS...LEON VALLEY...
LIVE OAK...OLMOS PARK...SHAVANO PARK...TERRELL HILLS...THE DOMINION
AND WINDCREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 2971 9871 2975 9855 2955 9829 2933 9835
2940 9860
$$2 follow-up statements
884
WGUS74 KEWX 241917
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 PM CDT FRI MAY 24 2013
TXC029-242130-
/O.CON.KEWX.FF.W.0010.000000T0000Z-130524T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
217 PM CDT FRI MAY 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHERN BEXAR COUNTY...
AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT AREAS OF RAIN OVER THE SAN ANTONIO METRO AREA. NUMEROUS
REPORTS HAVE BEEN RECEIVED OF ROAD CLOSURES OR ROADS THAT HAVE BECOME
IMPASSABLE. AN ADDITIONAL 1/4 TO 1/2 INCH OF RAIN WILL BE POSSIBLE
BEFORE THE CHANCE OF RAIN DECREASES BY 330 PM.
LOCATIONS IN THE WARNING AREA INCLUDE UNIVERSAL CITY...THE
DOMINION...SHAVANO PARK...LIVE OAK...LEON SPRINGS...HOLLYWOOD PARK
AND CROSS MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 2971 9871 2975 9855 2955 9829 2933 9835
2940 9860
$$886
WGUS74 KEWX 242023
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
323 PM CDT FRI MAY 24 2013
TXC029-242130-
/O.CON.KEWX.FF.W.0010.000000T0000Z-130524T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
323 PM CDT FRI MAY 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHERN BEXAR COUNTY...
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THREAT FOR FLASH FLOODING. THE RAINS HAD TEMPORARILY
SHIFTED TO THE EAST OF BEXAR COUNTY...BUT A NEW ROUND OF SHOWERS AND
THUNDERSTORMS IS MOVING NORTH BACK ACROSS THE SATURATED SOILS OF THE
SAN ANTONIO METRO AREA.
AN ADDITIONAL 1/2 TO 1 INCH OF RAIN WILL BE POSSIBLE THROUGH 415 PM
CDT...WHICH COULD BE ENOUGH TO PROLONG THE THREAT OF FLASH FLOODING
THROUGH 430 PM CDT.
LOCATIONS IN THE WARNING AREA INCLUDE UNIVERSAL CITY...THE
DOMINION...SHAVANO PARK...LIVE OAK...LEON SPRINGS...HOLLYWOOD PARK
AND CROSS MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 2971 9871 2975 9855 2955 9829 2933 9835
2940 9860
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:02 PM CDT, 30 minutes earlier.
Area forecast discussion, May 24, 1:02 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 102 PM CDT FRI MAY 24 2013 .UPDATE... SEE AVIATION FOR 18Z TAF DISCUSSION. && .AVIATION... BANDS OF CONVECTION TO IMPACT THE SAN ANTONIO METRO AREA THROUGH 19Z AND THE AUSTIN AREA THROUGH 21Z. A FEW OF THE STORMS COULD PRODUCE GUSTS TO 30 KNOTS AND BRIEF VSBY LOWERINGS TO 1/4 MILE FROM HEAVY DOWNPOURS. A MORE STABLE ENVIRONMENT SHOULD SPREAD IN FROM THE WEST TO PRODUCE HIGHER CIGS ABOVE 4000 FT AND A FEW SPRINKLES THROUGH 21Z WITH THE LOWER CLOUDS DECREASING LATE IN THE AFTERNOON. THE SLOW MOVING UPPER DISTURBANCE IS EXPECTED BY MODELS TO BRING ADDITIONAL ROUNDS OF RAIN BEFORE DEPARTING TO THE EAST. WILL FACTOR IN THE STABILIZING INFLUENCE OF THE RAIN COOLED AIR AND WAKE SUBSIDENCE OF THE MCV FROM TODAY/S COMPLEX TO LEAVE OUT ADDITIONAL CONVECTION FOR LATER IN THE TAF PERIODS. WILL CONTINUE WITH LOW CLOUDS TO MVFR LEVELS FOR SEVERAL HOURS. SOME ISOLATED IFR OR LOWER CONDITIONS MAY DEVELOP AROUND DAYBREAK AS A RESULT OF THE ADDED GROUND MOISTURE. && .PREV DISCUSSION... /ISSUED 1035 AM CDT FRI MAY 24 2013/ DISCUSSION... MCV EMBEDDED WITHIN THE MCS NOW MOVING TO THE NE WITH A BAND OF THUNDERSTORMS PRODUCING HEAVY RAINFALL STRETCHING FROM VANDERPOOL TO HONDO TO PEARSALL. THE MCS WILL CONTINUE TO TRACK NE THIS AFTERNOON WITH ADDITION CONVECTION FORMING ON THE EASTERN PERIPHERY OF THE SYSTEM. POCKETS OF LOCALLY HEAVY RAINFALL STILL POSSIBLE THRU THE AFTERNOON WITH THE LATEST TOTAL BLENDED PWS PRODUCT DEPICTING PWS BETWEEN 1.5 AND 1.6 INCHES ACROSS OUR CWFA. HAVE ADJUSTED POPS AND HIGH TEMPS BASED ON THE ANTICIPATED TRACK OF THE MCS. PREV DISCUSSION... /ISSUED 906 AM CDT FRI MAY 24 2013/ UPDATE... CONVECTION OVER THE RIO GRANDE PLAINS CENTERED NEAR LA PRYOR SHOWING CCW ROTATION INDICATIVE OF AN MCV. LATEST HI-RES MODELS MOVE THE MCV SLOWLY TO THE EAST AND NE WITH CONVECTION WEAKENING. WITH TOTAL BLENDED PWS BETWEEN 1.5 AND 1.6 INCHES LOCALLY HEAVY RAINFALL CAN BE EXPECTED OVER THE NEXT 1 TO 2 HOURS. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 644 AM CDT FRI MAY 24 2013/ AVIATION... AN OUTFLOW BOUNDARY FROM A CLUSTER OF STORMS THAT MOVED FROM NORTHERN TEXAS DOWN TO THE HILL COUNTRY OVERNIGHT...WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS...ESPECIALLY ACROSS KDRT THIS MORNING. WITH DAYTIME HEATING AND UNSTABLE WEATHER CONDITIONSIN PLACE...EXPECT STORMS TO REDEVELOP OVER THE I-35 CORRIDOR EARLY THIS AFTERNOON WITH MVFR CIGS EXPECTED AS STORMS MOVE ACROSS. VFR CONDITIONS ARE ANTICIPATED FOR LATE THIS AFTERNOON AS THE STORMS CLEAR OUT THE I-35 AREA TERMINALS. MVFR CIGS TO RETURN AT OR AFTER MIDNIGHT ACROSS ALL LOCAL SITES. PREV DISCUSSION... /ISSUED 325 AM CDT FRI MAY 24 2013/ SHORT TERM (TODAY THROUGH SATURDAY)... AN MCS/MCV IS SLOWLY DROPPING SOUTH INTO THE EDWARDS PLATEAU WHILE A WEAK UPPER LEVEL SHORT-WAVE IS MOVING NORTHEAST INTO THE NORTHERN MEXICAN STATE OF CHIHUAHUA. THE ONGOING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE MCV SHOULD TEND TO WANE TOWARD MORNING AS THE AIRMASS STABILIZES. THE MCV STALLS OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS WHILE THE SHORT-WAVE MOVES INTO THE NORTHERN MEXICAN STATE OF COAHUILA THIS AFTERNOON INTO TONIGHT. THESE TWO FEATURES ALONG WITH SOME SURFACE BOUNDARIES TO INTERACT WITH A MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATER THIS MORNING THROUGH THIS EVENING. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL UP TO 3 OR 4 INCHES...GUSTY WINDS AND SMALL HAIL. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER OVERNIGHT. THE MCV WILL BE ABSORBED BY THE SHORT-WAVE BY SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ON SATURDAY AS THE SHORT-WAVE MOVES ACROSS CENTRAL TEXAS. A SLIGHT COOLING TREND OF DAYTIME TEMPERATURES IS EXPECTED DUE TO CLOUDS AND RAIN. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... THE SHORT-WAVE MOVES OFF TO THE EAST SATURDAY NIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS LINGERING. AN UPPER LEVEL RIDGE BUILDS INTO SOUTH CENTRAL TEXAS ON SUNDAY AND PERSISTS INTO TUESDAY. A RAIN-FREE PERIOD WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES CAN BE EXPECTED. BY THE MIDDLE OF NEXT WEEK...AN UPPER LEVEL TROUGH WEAKENS THE UPPER LEVEL RIDGE. HAVE MAINTAINED THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR LATE WEDNESDAY INTO THURSDAY DUE TO PASSAGE OF THE UPPER LEVEL TROUGH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 72 93 72 94 / 50 50 30 10 - AUSTIN BERGSTROM INTL AIRPORT 87 71 92 70 92 / 50 50 30 10 - NEW BRAUNFELS MUNI AIRPORT 89 72 92 71 93 / 50 40 30 10 - BURNET MUNI AIRPORT 84 69 87 69 90 / 60 50 30 10 - DEL RIO INTL AIRPORT 86 73 91 74 94 / 40 50 20 10 - GEORGETOWN MUNI AIRPORT 86 70 88 70 90 / 50 50 30 10 - HONDO MUNI AIRPORT 87 73 92 72 93 / 60 50 30 10 - SAN MARCOS MUNI AIRPORT 88 72 91 71 92 / 50 40 30 10 - LA GRANGE - FAYETTE REGIONAL 88 73 90 72 91 / 30 30 20 10 - SAN ANTONIO INTL AIRPORT 87 73 91 73 92 / 60 40 30 10 - STINSON MUNI AIRPORT 88 73 91 72 92 / 50 40 30 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 24, 6:46 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 AM CDT FRI MAY 24 2013 TXZ171>173-183>194-202>209-217>225-228-251200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 646 AM CDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING SLOWLY EAST ACROSS SOUTH CENTRAL TEXAS WILL INTERACT WITH A MOIST FLOW OFF THE GULF OF MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 24, 10:59 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 4 NE UVALDE 29.26N 99.73W
05/24/2013 UVALDE TX LAW ENFORCEMENT
HACIENDA ROAD AND HWY 90 CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER EWX1300470
SBSSpecial weather statement, May 24, 11:42 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 AM CDT FRI MAY 24 2013
TXZ205-241730-
BEXAR-
1142 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEXAR COUNTY UNTIL 1230
PM CDT...
AT 1142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SEA WORLD...OR 9 MILES WEST OF SAN
ANTONIO...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SEA WORLD...
LEON VALLEY...
SHAVANO PARK...
HELOTES...
CROSS MOUNTAIN...
THE DOMINION...
LEON SPRINGS...
BALCONES HEIGHTS...
CASTLE HILLS...
FIESTA TEXAS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2954 9877 2971 9866 2959 9850 2923 9853
2927 9880
TIME...MOT...LOC 1642Z 170DEG 17KT 2944 9865Special weather statement, May 24, 11:49 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 AM CDT FRI MAY 24 2013
TXZ205-220-221-241730-
ATASCOSA-BEXAR-WILSON-
1149 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR ATASCOSA...SOUTHERN BEXAR AND
WESTERN WILSON COUNTIES UNTIL 1230 PM CDT...
AT 1143 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
SOMERSET TO 6 MILES NORTHWEST OF CROSS...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
POTEET...
JOURDANTON...
CHRISTINE...
PLEASANTON...
CAMPBELLTON...
LEMING...
MCCOY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2863 9835 2863 9872 2923 9875 2918 9829
2866 9826 2863 9830 2862 9834
TIME...MOT...LOC 1648Z 270DEG 15KT 2916 9860 2865 9860Special weather statement, May 24, 12:15 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 PM CDT FRI MAY 24 2013
TXZ187-189-205-206-220-241800-
ATASCOSA-BANDERA-BEXAR-COMAL-KENDALL-
1215 PM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA...COMAL...
EXTREME EASTERN BANDERA...BEXAR AND EASTERN KENDALL COUNTIES UNTIL
100 PM CDT...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM ATASCOSA TO BEXAR COUNTY THEN
NORTH TO KENDALL COUNTY...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
UNIVERSAL CITY...
TERRELL HILLS...
GUADALUPE RIVER STATE PARK...
TIMBERWOOD PARK...
KENDALIA...
BULVERDE...
KIRBY...
WINDCREST...
CHINA GROVE...
SPRING BRANCH...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3011 9879 2980 9811 2967 9820 2961 9835
2952 9827 2908 9844 2918 9880
TIME...MOT...LOC 1714Z 262DEG 19KT 2949 9846Local storm report, May 24, 12:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 3 N LEAKEY 29.77N 99.76W
05/24/2013 REAL TX CO-OP OBSERVER
HIGHWAYS 336... 337 AND 1120 NEAR LEAKY IN REAL COUNTY
ARE CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER EWX1300471
PMSpecial weather statement, May 24, 12:59 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI MAY 24 2013
TXZ190-205>207-220-221-241845-
ATASCOSA-BEXAR-BLANCO-COMAL-GUADALUPE-WILSON-
1259 PM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATASCOSA...COMAL...
EASTERN BEXAR...EXTREME SOUTHERN BLANCO...WESTERN WILSON AND WESTERN
GUADALUPE COUNTIES UNTIL 145 PM CDT...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING BRANCH TO
CROSS...AND MOVING EAST SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
UNIVERSAL CITY...
CANYON LAKE DAM...
CAMPBELLTON...
NEW BRAUNFELS...
FLORESVILLE...
KIRBY...
WINDCREST...
LIVE OAK...
CHINA GROVE...
SELMA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2863 9835 2864 9861 2987 9849 2994 9841
3002 9847 2981 9805 2892 9814 2888 9819
2883 9815 2873 9815 2862 9832
TIME...MOT...LOC 1759Z 299DEG 17KT 2989 9840 2858 9852The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:44 AM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| May 24, 2:08 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 24, 3:01 AM CDT | Areal Flood Advisory | EWX | Edwards, Real, Val Verde | 3 hr |
| May 24, 3:47 AM CDT | Special Weather Statement | EWX | Edwards, Real | 43 min |
| May 24, 4:23 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 37 min |
| May 24, 4:44 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 24, 4:53 AM CDT | Special Weather Statement | EWX | Kinney, Real, Uvalde | 67 min |
| May 24, 5:01 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 24, 5:31 AM CDT | Special Weather Statement | EWX | Kinney | 59 min |
| May 24, 6:12 AM CDT | Areal Flood Advisory | EWX | Kinney | 108 min |
| May 24, 6:50 AM CDT | Special Weather Statement | EWX | Kinney, Maverick, Uvalde | 70 min |
| May 24, 7:32 AM CDT | Special Weather Statement | EWX | Maverick | 58 min |
| May 24, 8:35 AM CDT | Special Weather Statement | EWX | Zavala | 40 min |
| May 24, 8:44 AM CDT | Areal Flood Advisory | EWX | Real, Uvalde | 106 min |
| May 24, 9:15 AM CDT | Special Weather Statement | EWX | Dimmit, Kinney, Uvalde | 45 min |
| May 24, 9:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| May 24, 9:57 AM CDT | Flash Flood Warning | EWX | Uvalde | 63 min |
| May 24, 10:04 AM CDT | Special Weather Statement | EWX | Frio | 41 min |
| May 24, 10:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Real, Uvalde | 108 min |
| May 24, 10:47 AM CDT | Special Weather Statement | EWX | Frio, Medina | 43 min |
| May 24, 11:42 AM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 24, 11:49 AM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| May 24, 12:15 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Kendall | 45 min |
| May 24, 12:45 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 105 min |
| May 24, 12:59 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Comal | 46 min |
| May 24, 2:03 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 117 min |
| May 24, 2:29 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| May 24, 2:40 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 24, 2:46 PM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 4 hr |
| May 24, 2:53 PM CDT | Special Weather Statement | EWX | Karnes | 67 min |
| May 24, 2:58 PM CDT | Special Weather Statement | EWX | Hays | 47 min |
| May 24, 3:43 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 107 min |
| May 24, 4:35 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 115 min |
| May 24, 6:34 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Travis, Williamson | 116 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.